| Model Number |
1225255P2 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Pulmonary Embolism (1498); Pulmonary Hypertension (4460)
| Date of Event |
03/01/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
The event was identified during a review of the lib study, the report identified that on (b)(6) 2024 a patient underwent an extreme lateral interbody fusion procedure at l3/4 and l4/5 with posterior fixation from l3 to l4.On (b)(6) 2024 while hospitalized post-operatively, patient noted increased fatigue, progressive shortness of breath decreased ability to pull as high on his incentive spirometer.Hypotension was also noted.A computed tomography pulmonary embolus study revealed a new segmental right lower lobe pulmonary embolism.Heparin was administered via iv and a nasal cannula provided from (b)(6) 2024.Patient discharged on (b)(6) 2024 with therapeutic anticoagulation prescription for 3-6 months.No additional information reported.
Additional Manufacturer Narrative
No device malfunction alleged, no device was removed or returned for evaluation and the reported event was not confirmed.Review of the study report noted that post operative the patient was identified with a segmental right lower lobe pulmonary embolism requiring extended hospitalization and medication.Labeling review: "contraindications: contraindications include, but are not limited to.6.Patients with physical or medical conditions that would prohibit beneficial surgical outcome." "potential adverse events and complications as with any major surgical procedures, there are risks involved in spinal/orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries include.Pulmonary emboli." "warnings, cautions and precautions the subject device is intended for use only as indicated.The implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient." "patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery." "pre-operative warnings 1.Only patients that meet the criteria described in the indications should be selected.2.Patient condition and/or predispositions such as those addressed in the aforementioned contraindications should be avoided.5.Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient." "post-operative warnings during the postoperative phase it is of particular importance that the physician keeps the patient well informed of all procedures and treatments." "information to obtain a surgical technique manual or should any information regarding the products or their uses be required, please contact your local representative or nuvasive directly at." (b)(4).